MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SCREWDRIVER SHAFT, COMPRESSION T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SCREWDRIVER SHAFT, COMPRESSION T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060263
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It is reported that the screwdriver broke off at coupling piece during operation.
 
Additional Manufacturer Narrative
Evaluation revealed the compression screw driver had broken in the pre-determined breaking point.Additionally, the hexagon had broken, as well.The review of manufacturing documents revealed no deficiency in manufacturing.Hardness tests revealed no deficiency in material.Dimensional examination revealed no deviations in the relevant undamaged areas.A review of the fmea revealed that instrument breakage had been considered.Evaluation results did not indicate a non-conformity, adverse trend or unanticipated hazard.No further action is required at this time.Found evidences identified ¿ material orientation at the pre-determined breaking point ¿ that the screwdriver had been operated in right (clock-wise) direction when separated.Found evidences identified ¿ material orientation at the hexagon ¿ that the screwdriver had been operated in right (clock-wise) direction when separated.Both evidences identify the screwdriver broke due to increased overload during tightening procedure.The operative technique for the humeral nailing system instructs: ¿¿ the compression screw is gently tightened utilizing the two-finger technique¿¿ meaning the device is not intended for high load application.Further, the op-tech requires observation by imaging during compressing the bone fragments.By doing this it can be observed when the locking screws deforms ¿ indicating compression is at the maximum and requires no more load application.Referring to the period since distribution, roughly 15 years ago, it was concluded that the compression screwdriver had fulfilled its tasks as intended.As inspection of the returned product revealed no deficiency the reported event has to be classified as not device related.The event was caused by applied overload during the compression procedure which was regarded as a user related.The event was not caused by deficiency of the device.
 
Event or Problem Description
It is reported that the screwdriver brokee off at coupling piece during operation.

Brand Name
SCREWDRIVER SHAFT, COMPRESSION T2 HUMERUS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8276287
Report Number0009610622-2019-00056
Device Sequence Number10797601
Product Code LXH
UDI-Device Identifier04546540196330
UDI-Public04546540196330
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060263
Device Lot NumberK0AB609
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2019
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date01/24/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;